Radiation induced esophageal ulcers and Avastin?

Please feel free to read, share your thoughts, your stories and connect with others!
Ajane
Posts: 427
Joined: Tue Jul 23, 2013 3:03 am

Radiation induced esophageal ulcers and Avastin?

Postby Ajane » Tue Feb 28, 2017 2:42 am

Has anyone had experience with radiation induced esophageal ulcers?
I had an EGD today and that was the diagnosis. I'm 6.5 weeks out from radiation and am suppose to start Avastin in ten days. The gastroenterologist said it shouldn't be a problem. He said to continue on the Carafate and soft diet and the ulcers would eventually heal. I'm just worried that Avastin might cause more esophageal issues or minimally impede the healing. I've got a call into my Oncologist to see what he says about it.

Edit to report update: As suspected, my Medical Oncologist has recommended postponing the Avastin in lieu of the ulcers. I've an appointment on the 9th to further discuss the matter with him.
7/13, T2, G3, Ultra-low. CEA 5.7 KRAS Wild, MSS
8-9/13 6 wks Xeloda/radiation
12/13 TEM pCR NED
5/15 CEA 4.6 PET 1.5 cm met, UL Lobectomy
6-10/15: Rounds 1-2 Xelox+Avastin; 3-8 Folfox+Avastin
10/15-4/16: 12 rounds Avastin
9/2016 CEA 4.2, 12 mm AP node
11/2016 CEA 4.3. PET/CT. 16mm AP nodal met removed
4 wks chemorad
2/2017 NED CEA 2.4
Carafate to tx esophageal ulcers caused by rad
Avastin maintenance postponed

2 Corinthians 12:9

Return to “Colon Talk - Colon cancer (colorectal cancer) support forum”



Who is online

Users browsing this forum: Bing [Bot], Yahoo [Bot] and 29 guests